advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Fayetteville, North Carolina, USA:

My 6-year-old daughter has Type 1 diabetes. She was diagnosed about 15 months ago. No matter what we do she seems to run high in the morning. If have heard mention of Dawns Syndrome. Can you please explain this to me?

Answer:

The dawn phenomenon is the term used to describe the release of hormones early in the morning. Hormones like growth hormone and cortisol are released at this time and although these hormones have other effects on the body, they also raise blood sugar levels. Some people are able to help high morning numbers by injecting NPH before bedtime, so that it peaks around the time these hormones are being released. You must check with your diabetes team or doctor before making a change like this.

JW

Original posting 29 Sep 1998
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.